California, 2005Flash Flood in California, August 12, 2005
August 12, 2005 · NWS VEF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 12, 2:45 PM PST, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 12, 2:45 PM PST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
345 PM PDT FRI AUG 12 2005
.SYNOPSIS...MOIST AND UNSTABLE AIR WILL REMAIN OVER THE AREA FROM
THE COLORADO RIVER VALLEY ACROSS NORTHWEST ARIZONA THROUGH THE
WEEKEND FOR CONTINUED AFTERNOON AND EVENING THUNDERSTORMS. A LOW
PRESSURE SYSTEM MAY DEVELOP OFF THE SOUTHERN CALIFORNIA COAST SUNDAY
WHICH COULD BRING INCREASING MOISTURE INTO THE SOUTHERN NEVADA AND
THE SOUTHERN SIERRA SUNDAY.
&&
.UDPATE...SHORTWAVE ROTATING AROUND THE BAJA LOW TRIGGERED
WIDESPREAD THUNDERSTORMS AND HEAVY RAIN OVER MOHAVE AND SAN
BERNARDINO COUNTY THIS AFTERNOON AND EVENIN. IR CLOUD TOPS ARE
GRADUALLY WARMING AND CG LIGHTNING COUNT IS ALSO DECREASING. THIS IS
ALSO EVIDENT ON 88D RETURNS. WILL DROP THE FLASH FLOOD WATCH AS
THREAT IS NOW OVER. REST OF FORECAST GENERALLY UNCHANGED OTHER THAN
TWEAKING SKY COVER SOMEWHAT TO ACCOUNT FOR TSRA ANVIL.
.PREV DISCUSSION...345 PM PDT FRI AUG 12 2005.SHORT TERM...SATELLITE
IMAGERY AND SURFACE OBSERVATIONS SHOWED THAT DRY AIR HAD SPREAD INTO
WESTERN CLARK COUNTY WITH AN UPPER LEVEL HIGH THIS AFTERNOON AND HAD
SUPPRESSED ANY CONVECTION. JET LEVEL DIVERGENCE ASSOCIATED WITH THE
UPPER LOW OVER BAJA WAS PROVIDING SUPPORT FOR SUSTAINED
THUNDERSTORMS OVER NORTHWEST ARIZONA AS EXPECTED. IT APPEARS THE
CURRENT POSITION OF THE MOISTURE BOUNDARY WILL HOLD THROUGH SATURDAY
AND THIS WILL MAINLY FAVOR THE AREA EAST OF THE COLORADO RIVER
TONIGHT AND SATURDAY FOR CONVECTION. CONFIDENCE FOR THE SUNDAY
FORECAST IS SOMEWHAT LOW DUE TO THE DIFFERING SOLUTIONS BETWEEN THE
GFS AND NAM. THE GFS SHOWS A LOW PRESSURE SYSTEM DEVELOPING OFF THE
SOUTHERN CALIFORNIA COAST WHICH WOULD BRING A SOUTHERLY FLOW UP
THROUGH SOUTHERN NEVADA AND WOULD WRAP INCREASING MOISTURE INTO THE
INYO COUNTY AND CENTRAL NEVADA. WILL HAVE TO WATCH FOR THAT
POSSIBILITY BUT DID NOT CHANGE THE INHERITED SUNDAY FORECAST MUCH.
&&
.LONG TERM...MODELS NOT CONSISTENT WITH YESTERDAYS FORECAST AND THEY
DIVERGE AS WELL. NOW LOOK FOR THE SOUTHERN CALIFORNIA LOW TO OPEN
AND MOVE SLOWLY TOWARDS THE COAST BEFORE BECOMING A TROUGH THAT
MOVES OUT BY THURSDAY. WILL KEEP THUNDERSTORMS IN THE EASTERN PART
OF THE CWA THROUGH WEDNESDAY AS THIS IS WHERE THE MOISTURE WILL
REMAIN AND A CONVERGENT AREA FORMS IN THE NORTH PART OF THE CWA.
HAVE KEPT THE PREVIOUS DRYING TREND FOR WEDNESDAY ONWARDS AS MODELS
DO PREDICT A DRYER SOUTHWEST FLOW THEN.
&&
.AVIATION...THUNDERSTORMS WILL CONFINE THEMSELVES TO THE MOUNTAIN
AREAS AROUND THE LAS VEGAS VALLEY TODAY. THERE COULD BE SOME WIND
SHIFTS THIS AFTERNOON DUE TO THE CONVECTION ON THE MOUNTAINS. THE
PEACH SPRINGS CORRIDOR WILL HAVE THE WORST CONDITIONS THIS AFTERNOON
AND EARLY EVENING DUE TO THUNDERSTORMS IN NORTHWEST ARIZONA...WHILE
THE OTHER CORRIDORS WILL HAVE VERY ISOLATED ACTIVITY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&
BAILEY/ADAIR/JACQUES
Hazardous weather outlook, Aug 12, 9:00 AM PST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PDT FRI AUG 12 2005
AZZ001>003-036-CAZ026>029-NVZ014>022-130700-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
1000 AM PDT FRI AUG 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.
.DAY ONE...TODAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO
SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN NEVADA AND
NORTHWEST ARIZONA AND ALSO FAR SOUTHEAST CALIFORNIA DURING THE
AFTERNOON THROUGH EARLY EVENING. ALTHOUGH ISOLATED STORMS MAY BE
CAPABLE OF HEAVY RAIN...THE THREAT WILL NOT BE WIDESPREAD.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THUNDERSTORM COVERAGE WILL CONTINUE OVER SOUTHERN NEVADA AND
NORTHWEST ARIZONA THROUGH THE WEEKEND THEN GRADUALLY DIMINISH EARLY
IN THE COMING WEEK AS DRIER AIR IS FORECAST TO SPREAD INTO THE
REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 12, 3:02 PM PST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
402 PM PDT FRI AUG 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM FLASH FLOOD 5 W KINGMAN 35.21N 114.12W
08/12/2005 MOHAVE AZ TRAINED SPOTTER
GOLDEN VALLEY SPOTTER 1.00 IN 15 MINUETS...PEA SIZE HAIL
0353 PM FLASH FLOOD W KINGMAN 35.21N 114.03W
08/12/2005 MOHAVE AZ TRAINED SPOTTER
SPOTTER REPOTED HEAVY RAIN...STARTING TO FLOOD IN THE
BUTLER GOLDEN VALLEY AREA...50 MPH WIND GUST JUST NE OF
KIGM.
&&
CSCHLOTTFlash Flood, San Bernardino
- When
- August 12, 4:25 PM PST to 7:15 PM PST
- Where
- San Bernardino County, Needles
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.833, -114.600
Several roads flooded, including Needles Hwy., which was washed out north of Rainbow Beach.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Wyoming, August 12, 20052 deaths · 13 injured · $5.1 million · F2 · 4 events
- Hail and Damaging Winds in Mississippi, August 12, 2005$2.0 million · 1.75 in hail · 12 events
- Hail and Damaging Winds in Washington, August 12, 20057 injured · $178,000 · 65 kt wind · 4 events
- Tornado and Damaging Winds in New York, August 12, 2005$135,000 · F1 · 4 events
- Flash Flood in New Mexico, August 12, 2005$200,000 · 1 event
- Tornado in New York, August 12, 2005$55,000 · F1 · 1 event
- Flash Flood and Hail in South Dakota, August 12, 2005$100,000 · 1.75 in hail · 6 events
- Flash Flood and Heavy Rain in Kansas, August 12 to 13, 2005$110,000 · 3 events
- Tornado in Pennsylvania, August 12, 2005$100,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Oklahoma, August 12, 2005$35,000 · 65 kt wind · 19 events
- Lightning Strike in Louisiana, August 12, 2005$80,000 · 1 event
- Tornado and Damaging Winds in New York, August 12, 2005$45,000 · F0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461586.